Oklahoma, 2006Damaging Winds in Oklahoma, July 12, 2006
July 12, 2006 · NWS TSA · 4 events in 3 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 12, 2:44 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 12, 2:44 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT WED JUL 12 2006
.DISCUSSION...
WE ARE EMERGING LATE FROM A PLANNED SOFTWARE UPGRADE THIS
AFTERNOON. AS SUCH... THE AFTERNOON PRODUCTS WILL BE DELAYED
SOMEWHAT... HOPEFULLY NOT BY MUCH. INTEND TO MAKE ONLY MINOR
CHANGES TO THE SHORT TERM FORECAST AND NO ADDITIONAL CHANGES TO TO
THE EXTENDED PORTION OF THE FORECAST. THE PRELIMINARY NUMBERS AT
THE BOTTOM OF THIS PRODUCT WILL CHANGE SHORTLY BUT WANTED TO GET
A DISCUSSION OUT ASAP.
HEAT WILL BE ON THE WAY UP AND POPS WILL BE TRENDING DOWN
THROUGHOUT THE FORECAST. PLAN ONLY TO TWEAK TEMPERATURES A DEGREE
OR TWO FROM WHAT IS CURRENTLY IN THE SHORT TERM GRIDS. WILL
PROBABLY GO A BIT BELOW MAV POPS IN THE SHORT TERM BUT NEED A FEW
MINUTES TO LOOK AT THE LATEST DATA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 97 77 98 / 40 20 20 10
FSM 75 96 75 98 / 40 30 20 10
MLC 75 97 75 97 / 40 20 20 10
BVO 72 96 72 98 / 40 20 20 10
FYV 72 92 71 92 / 40 40 20 10
BYV 73 91 71 92 / 30 40 20 10
MKO 74 94 74 95 / 40 30 20 10
MIO 74 96 74 96 / 30 30 20 10
F10 74 97 76 97 / 40 20 20 10
HHW 74 97 76 97 / 40 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jul 12, 11:17 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED JUL 12 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1217 PM CDT WED JUL 12 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY
MOIST AND UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
DOWNBURST WINDS. THERE IS POTENTIAL FOR ANOTHER THUNDERSTORM
COMPLEX TO AFFECT THE AREA OVERNIGHT WITH A LIMITED SEVERE WEATHER
THREAT. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING
THE EVOLUTION AND TRACK OF ANY OVERNIGHT STORM COMPLEX.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LATER FORECASTS AND CONDITIONS SHOULD BE MONITORED FOR POSSIBLE
LOCALIZED ACTIVATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY...BEFORE
UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS.
THIS WILL RESULT IN DECREASING THUNDERSTORM CHANCES...AND WARMING
TEMPERATURES. RECENT RAINS MAY HELP KEEP TEMPERATURES SLIGHTLY
COOLER...THOUGH AFTERNOON HEAT INDICES WILL LIKELY BE ABOVE 100
DEGREES. LATER FORECASTS SHOULD BE MONITORED REGARDING ANY HEAT
RELATED CONCERNS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jul 12, 4:05 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED JUL 12 2006
OKZ073-122300-
PITTSBURG OK-
505 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF ARPELAR...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...
FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 12, 4:29 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED JUL 12 2006
OKZ075-122315-
LATIMER OK-
529 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA AND RED
OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 12, 5:00 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED JUL 12 2006
OKZ075-122330-
LATIMER OK-
600 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN LATIMER
AT 600 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF WILBURTON TO 2 MILES
NORTHWEST OF WILBURTON TO BENGAL...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...BENGAL...PANOLA AND RED OAK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Thunderstorm Wind, Haskell
- When
- July 12, 5:25 PM CST
- Where
- Haskell County, 3 mi WNW of Stigler
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.267, -95.183
The Oklahoma mesonet site near Stigler measure a 60 mile an hour wind gust.
Thunderstorm Wind, Latimer
- When
- July 12, 5:30 PM CST
- Where
- Latimer County, 2 mi S of Red Oak
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.917, -95.083
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Haskell
- When
- July 12, 5:34 PM CST
- Where
- Haskell County, Keota
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.250, -94.917
Thunderstorm winds estimated at 70 miles an hour blew down large trees.
Thunderstorm Wind, Le Flore
- When
- July 12, 6:04 PM CST
- Where
- Le Flore County, 2 mi E of Spiro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.233, -94.600
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522101, 5522102, 5522103, 5522104.